Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Pain in lower abdomen, pelvic area. Had medical abortion. Diagnosed with RPOC. What is the cause of pain?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5618 Questions
I had medical abortion in janand in feb was diagnosed with rpoc of less than 2cm .. Was adviced to wait for my periods . On 18 feb got my period .then in march agai hot my periods .. Now what i feel is pain in my lowr abdomen area and pelvic area on and off .can it be because of infection .i want to conceive as soon as possible .what are the chances .
Posted Fri, 26 Apr 2013 in Getting Pregnant
Answered by Dr. Aarti Abraham 7 minutes later
Thank you for your query.
First of all consult a gynecologist and get a transvaginal pelvic ultrasound done.
You should confirm whether the uterine cavity is empty, or there is still evidence of some retained tissue inside.
Sometimes, inspite of normal periods, there could be minimal tissue inside, which is causing the pain.
Another reason could be pelvic inflammatory disease, which often occurs following an abortion, and because of stress or low immunity.
To diagnose this condition, you would need a pelvic XXXXXXX check up, and appropriate swabs or vaginal cultures, which would be done by your gynecologist.
Even a mild bowel infection can cause pain in the area described.
After an abortion , ideally you should not conceive for atleast 3 months.
You should take regular folic acid supplements pre conceptionally.
I would like to know the reason for the medical abortion.
If you went for medical abortion voluntarily ( no problems in the fetus ), then your chances of conceiving again are pretty good.
Only rarely does abortion lead to infection and tubal blockage and resultant infertility, this is indeed very rare.
Right now, please visit a gynecologist to rule out any pelvic infection, take appropriate treatment if diagnosed with one, avoid conception for 3 months atleast and if possible, do provide details of the abortion you had in January.

Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Pain in lower abdomen, pelvic area. Had medical abortion. Diagnosed with RPOC. What is the cause of pain? 21 hours later
Dear doctor .. Thanks for your reply ... As i live in london , its taking a bit long to get an appointment here .
However will get them as soon as possible . Medical abortion was a voluntary decission but am now regretting it . I want to conceive soon . Sooner the better as i feel devastated .
Doctor said as i have had my period , it is unlikrly to have any tissue inside . The only worry is pain which is easing a bit now i guess ... Can drinking lots of water help flushing out any infections .
Answered by Dr. Aarti Abraham 16 hours later
Hi again,
Having had a period, tissue inside is unlikely, but an infection could be there all the same.
Drinking lots of water would not flush out a pelvic infection, could help in lightening a Take care, and see a doctor as soon as you can.
Wait for atleast 3 months after the abortion to conceive.
Take regular folic acid supplements.
Above answer was peer-reviewed by
Follow-up: Pain in lower abdomen, pelvic area. Had medical abortion. Diagnosed with RPOC. What is the cause of pain? 33 hours later
Thanks for your help doctor!! One more query please .. I had fas 3kit 15 days back. How long does it take to have its effect or can i repeat it again just to be sure as the pain is is minimal now .
Pls help
Answered by Dr. Aarti Abraham 3 hours later
FAS 3 kit is for controlling infections.
It acts within a couple of days, and there is no need to repeat it just within 15 days.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor